2 doctors weighed in:

Side effects from coming of war fin. I have surgery and have stopped warfin for af. I have only been off one day and are getting cramps in calfs ?

2 doctors weighed in
Dr. Donald Alves
Emergency Medicine

In brief: Should be on heparin

If you transition off warfarin (/coumadin) for planned procedure, you should be on Heparin shots to continue blood thinning, but in a short-acting fashion.
If doing this, should not be any noticeable symptoms. If not, feeling in calves could be from clots. Talk to your dr.

In brief: Should be on heparin

If you transition off warfarin (/coumadin) for planned procedure, you should be on Heparin shots to continue blood thinning, but in a short-acting fashion.
If doing this, should not be any noticeable symptoms. If not, feeling in calves could be from clots. Talk to your dr.
Dr. Donald Alves
Dr. Donald Alves
Thank

In brief: Concerning

If you are still having afib, most likely you should still be on warfarin- coumadin.
I have not related calf cramps to weaning from coumadin. I generally reduce dosage to zero by weaning over to weeks to reduce a rebound clotting cycle- ?

In brief: Concerning

If you are still having afib, most likely you should still be on warfarin- coumadin.
I have not related calf cramps to weaning from coumadin. I generally reduce dosage to zero by weaning over to weeks to reduce a rebound clotting cycle- ?
Dr. Creighton Wright
Dr. Creighton Wright
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
13 years in practice
508K people helped
Continue
111,000 doctors available
Read more answers from doctors